# SDR 2003FA0001260

- Difficulty date: November 19, 2003
- Submitted: December 19, 2003
- Operation: General aviation
- Aircraft: N2234X
- Make and model: Mooney M20S
- Aircraft serial: 300001
- Engine: Cont IO550*
- Propeller: Mcauly 2A34C*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Clutch Spring
- Part number: 2032071
- Condition: Broken
- Location: Mlg
- Part time: 178 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

IN FLIGHT, 178.3 HOURS SINCE COMPLIANCE WITH MFG SB AND MANDATORY REPLACEMENT OF NO BACK CLUTCH SPRING WITH NEW.  BOTH TANG ENDS BROKE OFF OF SPRING INSIDE OF LANDING GEAR ACTUATOR WHEN GEAR WAS SELECTED DOWN FOR LANDING.  ONE BROKEN TANG APPARENTLY JAMMED BETWEEN THE NO BACK CLUTCH SPRING AND THE NO BACK CLUTCH SPRING HOUSING MAKING EITHER ELECTRICAL OR EMERGENCY MANUAL EXTENSION OF THE LANDING GEAR IMPOSSIBLE.  AC WAS LANDED, GEAR UP, UNEVENTFULLY BUT SUBSTANTIAL DAMAGE TO PROPELLER AND BOTTOM OF FUSELAGE WAS CAUSED BY CONTACT WITH RUNWAY.  INVESTIGATION UNDER WAY, OTHER REPORTS OF IDENTICAL FAILURES.
